Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
omgu8myrice

Any suggestions on how to lessen the IB on Retin-A?

Recommended Posts

So I've been on RAM .04% for about 6 months. It helped a little bit, but I still have a lot of red marks and old/inactive-ish acne on my face.

Dr. bumped me up to Retin-A .1% in a cream. I figured my skin was already used to the RAM, so I jumped right in. Used it for about 4 nights in a row, and then my skin started to tingle a bit.. got nervous and started alternating between the .04% and the .1% every night (been about 3 days now since I started doing this).

My skin looks SO bad right now. I have tons of red, small bumps and gross pimples slowly but surely starting to cover my face. I'm about to take two separate vacations in the next month and I don't want my skin looking absolutely awful.

Basically, I'm wondering if anyone had any success avoiding the initial breakout that Retin-A causes? If so, I'd love to hear how!

Thanks

Share this post


Link to post
Share on other sites

Hey! I'm so sorry to hear that you are experiencing this. the thing that helped me ALOT during the IB period was using a topical antibiotic about a half hour before applying the Retin A. i would also apply this cream in the morning before my moisturizer. I got a few pimples but it wasn't like I have heard the IB can be. The cream I was prescribed was Metrogel.

Share this post


Link to post
Share on other sites

taking an oral anti-biotic helps, i've been taking azithromycin 500 mg daily for the last couple of weeks. also, a topical antibiotic is bound to help...

generally, be extra careful about not touching your face as far as possible, careful about phones sunglasses etc, anything that might have germies on it!! i'm very particular about it and i feel it helps :-)

also if your skin can handle it, salicylic acid helps, its anti-inflammatory and exfoliates

hope this helps, for more info see the pinned topic on retins

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×